On truncated Taylor series and the position of their spurious zeros

Søren Christiansen, Per A. Madsen

Research output: Contribution to journalJournal articleResearchpeer-review

Abstract

A truncated Taylor series, or a Taylor polynomial, which may appear when treating the motion of gravity water waves, is obtained by truncating an infinite Taylor series for a complex, analytical function. For such a polynomial the position of the complex zeros is considered in case the Taylor series has a finite radius of convergence. It is of interest to find whether the moduli of the zeros are close to the radius of convergence. We therefore discuss various upper and lower bounds for the moduli given in the literature and present a new procedure for their estimation. Finally the results obtained are related to an old German paper. It investigates how zeros of partial sums of power series will condensate near the circle of convergence.
Original languageEnglish
JournalApplied Numerical Mathematics
Volume56
Issue number1
Pages (from-to)91-104
ISSN0168-9274
Publication statusPublished - 2006

Fingerprint Dive into the research topics of 'On truncated Taylor series and the position of their spurious zeros'. Together they form a unique fingerprint.

Cite this